MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PERSONA POSTERIOR STABILIZED STANDARD FEMUR LEFT SIZE 7; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. PERSONA POSTERIOR STABILIZED STANDARD FEMUR LEFT SIZE 7; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Loss of Range of Motion (2032); Scar Tissue (2060)
Date of Event 08/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10 - concomitant devices - persona posterior stabilized articular surface left 10mm catalog #: 42511400710 lot #: 66557252.Persona spiked keel osseoti tibial tray left size e catalog #: 42535007101 lot #: 66151889.Persona cemented all poly patella 32mm catalog #: 42540000032 lot #: 66623263.The complainant has indicated that the product will not be returned to zimmer biomet for investigation, as the devices remain implanted.The device history records were not reviewed as the reported event was determined to be unrelated to zimmer biomet devices.Bursitis is the inflammation or irritation of the bursae (fluid filled sac that cushions the joint) and is typically caused by repetitive motion, overuse, and pressure to the bursae.Bursitis is a very common condition that can impact any of the joints and can last for a short duration or years.Symptoms the patient can experience include pain, tenderness, swelling, stiffness, decrease in movement, and/or redness at or around the joint that is involved.Conservative treatment consists of over the counter (otc) medications, pain relievers, and anti-inflammatories, rest, ice, elevation, and applying pressure wraps.If conservative treatments fail, physical therapy, aspiration, arthroscopy, or steroid injections may be necessary.Arthrofibrosis is defined as the development of fibrous scar tissue within or surrounding a joint.Arthrofibrosis is a known postoperative procedure-related complication that can occur from surgical implantation of new joint replacement as well as from previous injuries or surgical procedures.Scar tissue formation is a normal healing response; however, the buildup of such can result in pain, stiffness, limited range of motion, and difficulty properly ambulating.If excess scar tissue develops, conservative measures such as exercises or physical therapy would be attempted first.If these attempts fail, surgical intervention such as manipulation under anesthesia, arthroscopic arthrolysis, or open arthrotomy would become necessary to remove the fibrous tissue and restore joint function.The root cause of the reported event was determined to be related to the procedure rather than zimmer biomet devices.
 
Event or Problem Description
It was reported that the patient experienced limited range of motion and stiffness a little over one (1) month following left knee arthroplasty.The patient was prescribed naproxen to treat pes bursitis and underwent a manipulation under anesthesia to treat arthrofibrosis.Initial operative notes noted no intraoperative complications.Manipulation notes noted no complications.

Brand Name
PERSONA POSTERIOR STABILIZED STANDARD FEMUR LEFT SIZE 7
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20517985
Report Number0001822565-2024-03354
Device Sequence Number8701537
Product Code JWH
UDI-Device Identifier00889024631717
UDI-Public(01)00889024631717(17)331010(10)66152692
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K221479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42506606201
Device Lot Number66152692
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2024
Initial Report FDA Received Date10/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight101 KG
Patient EthnicityNon Hispanic
Patient RaceWhite